| Model Number |
HR004 |
| Medical Device Problem Code |
Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/17/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Event unit will not return to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
Event or Problem Description
Name of procedure being performed "tha als approach with a 10 cm incision." detailed description of event: complaint based on feedback id #: (b)(4).Submitted 23feb2021.Hospital: [name], (b)(6)."report from [name].Using (b)(4) in first case in this hospital.Patient (female, thin) in supine position." "the fixation of the inner ring was poor, and the orthopedic surgeon put it on and took it off several times during the operation, but the fixation of the vastus lateralis muscle was not stable throughout.The outer ring was wrapped inside.This is intraoperative view, metal retractors are used, but inner-ring is not stable.Additional information received via email on 26feb2021 from [name].Cer form has been provided."patient was old female.Anterior lateral approach and skin incision was 10cm.Alexis inner ring was placed below the vastus lateralis and outer ring was rolled down inward.Inner ting was not stable at the position and popped out.Surgeon commented inner ring did not fit in.Metal retractor was also used along with alexis." product is not available for return.Patient status: no patient injury indicated.Type of intervention surgeon put it on and took it off several times during the operation.Metal retractors were also used alongside the device.
Event or Problem Description
Name of procedure being performed "tha als approach with a 10 cm incision." detailed description of event: complaint based on feedback id #1684.Submitted 23feb2021.Hospital: [name], japan "report from [name].Using hr004 in first case in this hospital.Patient (female, thin) in supine position." "the fixation of the inner ring was poor, and the orthopedic surgeon put it on and took it off several times during the operation, but the fixation of the vastus lateralis muscle was not stable throughout.The outer ring was wrapped inside.Img_0147 this photo is intraoperative view, metal retractors are used, but inner-ring is not stable.Img_0158 this photo is the inner ring coming off from alexis ortho." photos have been attached to this complaint.Additional information received via email on 26feb2021 from [name].Cer form has been provided."patient was old female.Anterior lateral approach and skin incision was 10cm.Alexis inner ring was placed below the vastus lateralis and outer ring was rolled down inward.Inner ting was not stable at the position and popped out.Surgeon commented inner ring did not fit in.Metal retractor was also used along with alexis." product is not available for return.Additional information received via email on 26feb2021 from [name], applied medical director- clinical dev & branding."product is already disposed." additional information received via email on 01mar2021 from [name], applied medical director- clinical dev & branding.(entered by ryan perera) "alexis was taken out and he [the physician] completed the procedure without alexis." patient status: no patient injury indicated type of intervention surgeon put it on and took it off several times during the operation.Metal retractors were also used alongside the device.
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photographs of the event unit were provided by the complainant.Upon visual inspection, engineering confirmed that the inner ring was dislodged.Based on the description of the event, it is likely that the inner ring dislodged due to the incision size that was used during the procedure.The instructions for use (ifu) states that the appropriate incision size for hr004 models is 2.5-8cm; however, the incision that was used during the procedure was 10cm.It is also possible that the alexis was over retracted, which would cause the inner ring to become deformed and dislodge.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.